Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS La Crosse, WI

May 25, 2008Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 25, 2008, 9:43 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 9:43 PM CDT (02:43 UTC)
Expired
May 25, 2008, 10:30 PM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Adams County, WI, Juneau County, WI

What was reported inside it

TimeReportWhereRemark
May 25, 10:10 PM CDTHAIL 1Lake Sherwood, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 7:12 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 260243
SVRARX
WIC001-057-260330-
/O.NEW.KARX.SV.W.0022.080526T0243Z-080526T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAMS COUNTY IN CENTRAL WISCONSIN...
  NORTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN...

* UNTIL 1030 PM CDT

* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF THE MEADOW VALLEY FLOWAGE...
  OR ABOUT 22 MILES NORTH OF TOMAH...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE MEADOW VALLEY FLOWAGE AND MEADOW VALLEY AROUND 945 PM...
  FINLEY AROUND 950 PM...
  NEW MINER AROUND 955 PM...
  NEW ROME AND LAKE SHERWOOD AROUND 1005 PM...
  LAKE CAMELOT AND BIG FLATS AROUND 1010 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4408 8959 4408 8966 4410 8982 4411 8982
      4412 8989 4419 9031 4426 9031 4425 8960
      4420 8958
TIME...MOT...LOC 0243Z 281DEG 53KT 4428 9028

$$

RIECK
4 follow-up statements
000 
WWUS53 KARX 260256
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
956 PM CDT SUN MAY 25 2008

WIC001-057-260330-
/O.CON.KARX.SV.W.0022.000000T0000Z-080526T0330Z/
JUNEAU WI-ADAMS WI-
956 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN ADAMS AND NORTHERN JUNEAU COUNTIES...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR FINLEY...OR ABOUT 17 MILES SOUTHWEST OF
WISCONSIN RAPIDS...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW ROME AROUND 1005 PM...
  LAKE SHERWOOD AND LAKE ARROWHEAD AROUND 1010 PM...
  LAKE CAMELOT AND BIG FLATS AROUND 1015 PM...
  COLBURN AND COUNTY ROADS G AND O AROUND 1020 PM...
  COUNTY ROADS C AND G AROUND 1025 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4408 8959 4408 8966 4410 8982 4411 8982
      4412 8989 4419 9031 4426 9031 4425 8960
      4420 8958
TIME...MOT...LOC 0256Z 281DEG 45KT 4425 9007

$$

RIECK
000 
WWUS53 KARX 260308
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1008 PM CDT SUN MAY 25 2008

WIC001-057-260330-
/O.CON.KARX.SV.W.0022.000000T0000Z-080526T0330Z/
JUNEAU WI-ADAMS WI-
1008 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN ADAMS AND NORTHERN JUNEAU COUNTIES...

AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NEW ROME...OR ABOUT 12 MILES SOUTH OF
WISCONSIN RAPIDS...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE CAMELOT AND BIG FLATS AROUND 1015 PM...
  COLBURN AND COUNTY ROADS O AND W AROUND 1020 PM...
  COUNTY ROADS G AND O AND COUNTY ROADS C AND G AROUND 1025 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4408 8959 4408 8966 4410 8982 4411 8982
      4412 8989 4419 9031 4426 9031 4425 8960
      4420 8958
TIME...MOT...LOC 0308Z 281DEG 45KT 4422 8986

$$

BOYNE
000 
WWUS53 KARX 260315
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1014 PM CDT SUN MAY 25 2008

WIC057-260324-
/O.CAN.KARX.SV.W.0022.000000T0000Z-080526T0330Z/
JUNEAU WI-
1014 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JUNEAU COUNTY IS
CANCELLED...

LAT...LON 4408 8959 4408 8966 4410 8982 4411 8982
      4412 8990 4413 8992 4424 8986 4425 8960
      4421 8959 4420 8958
TIME...MOT...LOC 0314Z 281DEG 45KT 4420 8971

$$

WIC001-260330-
/O.CON.KARX.SV.W.0022.000000T0000Z-080526T0330Z/
ADAMS WI-
1014 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN ADAMS COUNTY...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR LAKE SHERWOOD...OR ABOUT 13 MILES SOUTH
OF WISCONSIN RAPIDS...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS C AND G AND COUNTY ROADS G AND O AROUND 1020 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4408 8959 4408 8966 4410 8982 4411 8982
      4412 8990 4413 8992 4424 8986 4425 8960
      4421 8959 4420 8958
TIME...MOT...LOC 0314Z 281DEG 45KT 4420 8971

$$

BOYNE
000 
WWUS53 KARX 260326
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1027 PM CDT SUN MAY 25 2008

WIC001-260337-
/O.EXP.KARX.SV.W.0022.000000T0000Z-080526T0330Z/
ADAMS WI-
1027 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS COUNTY EXPIRES
AT 1030 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4408 8959 4408 8966 4410 8982 4411 8982
      4412 8990 4413 8992 4424 8986 4425 8960
      4421 8959 4420 8958
TIME...MOT...LOC 0327Z 281DEG 45KT 4417 8949

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:20 PM CDT, 7 hours 23 minutes earlier.

Area forecast discussion, May 25, 2:20 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT SUN MAY 25 2008

.SHORT TERM...THROUGH WEDNESDAY NIGHT

FORECAST CONCERN REMAINS PRIMARILY FOCUSED ON WHAT APPEARS TO BE HIGH
PROBABILITY FOR SEVERE WEATHER EVENT FROM LATE AFTERNOON INTO THIS
EVENING. PLEASE REFERENCE LATEST LOCAL HAZARDOUS WEATHER OUTLOOK AND
SPC DAY ONE OUTLOOK FOR FURTHER INFORMATION.

AFTERNOON SURFACE ANALYSIS HAD LOW PRESSURE NEAR NORTH DAKOTA/
MANITOBA BORDER. COLD FRONT EXTENDED FROM THE LOW ACROSS WESTERN MN
TO PROXIMITY OF NEBRASKA/IOWA BORDER. PLUME OF SURFACE DEW POINTS
IN THE 60S TO LOWER 70S CONTINUES FEEDING NORTHWARD AHEAD OF COLD
FRONT. LOW LEVEL MOISTURE CONVERGENCE INCREASING AHEAD OF THE FRONT
PER LATEST LAPS INFORMATION...WHERE CONVECTION WAS INITIATING OVER
CENTRAL MN INTO NORTHWEST WI.

PER VISIBLE SATELLITE...LOW CLOUDS THINNING/ERODING...THUS
ALLOWING SBCAPE VALUES TO BUILD TO 2000-3000J/KG JUST WEST OF THE
FORECAST AREA. IN ADDITION...HERRING BONE STRUCTURES SEEN IN CLOUD
FIELDS...WHICH WAS INDICATIVE OF STRONG LOW LEVEL WINDS. OF SPECIAL
NOTE...TAMDAR SOUNDINGS INDICATED CAP ERODING AS HEATING/MIXING
OCCURS.

IN THE UPPER ATMOSPHERE...90-100KT 300MB JET MAXIMUM SITUATED OVER
CENTRAL MN...AS VERIFIED BY ACARS. WATER VAPOR IMAGERY INDICATED
SEVERAL SHORT WAVES IN SOUTHWESTERLY FLOW...WHICH EXTENDED FROM
CENTRAL ROCKIES TO LAKE SUPERIOR. SHORT WAVE ADVANCING ACROSS SOUTH
DAKOTA APPEARS TO BE THE FEATURE WHICH SHOULD AID IN LARGE ASCENT
FOR CONVECTIVE INITIATION.

25.12Z DETERMINISTIC NCEP AND EUROPEAN MODELS...AS WELL AS
PROBABILISTIC DATA SUITE...WERE IN GOOD AGREEMENT ON OVERALL UPPER
LEVEL AND SURFACE FEATURES. AS A RESULT...CONFIDENCE WAS HIGH THAT
FORECAST AREA WILL LIKELY HAVE A SEVERE WEATHER EVENT FROM LATE
THIS AFTERNOON INTO THE EVENING. IN FACT...SREF CALIBRATED
PROBABILITY OF SEVERE THUNDERSTORM POTENTIAL MAXIMIZES OVER THE
FORECAST AREA BETWEEN 25.21Z-26.03Z.

LATE AFTERNOON INTO THIS EVENING...850MB MOISTURE TRANSPORT INCREASES
INTO THE EVENING AHEAD OF APPROACHING COLD FRONT. THIS EFFECTIVELY
PULLS HIGH THETA-E AIR NORTHWARD...WHICH WAS VERIFIED BY SURFACE DEW
POINT PLUME TRANSITING THE FORECAST AREA. MEANWHILE...APPROACH OF
MID LEVEL SHORT WAVE AND UPPER LEVEL DIVERGENCE ASSOCIATED WITH RIGHT
ENTRANCE REGION OF 300MB JET SHOULD ENHANCE UPWARD VERTICAL MOTIONS.

LATEST RUC FORECAST SOUNDINGS INDICATED BOUYANCY SHOULD BUILD QUICKLY
AS LOW LEVEL LAPSE RATES STEEPEN WITH MIXING AND HEATING OF BOUNDARY
LAYER. IN FACT...RUC INDICATED MUCAPE SHOULD REACH BETWEEN 2000-
3000J/KG THIS EVENING. IN ADDITION...CONSISTENT SIGNAL OF LARGE CAPE
THROUGH THE HAIL GROWTH ZONE SUPPORTS POTENTIAL FOR VERY LARGE HAIL.

SUPERCELLS APPEAR TO BE THE PRIMARY STORM MODE...WITH 0-6KM
SHEAR OF 45-55KTS. TORNADO PARAMETERS WERE IMPRESSIVE TOO...WITH
0-1KM HELICITY VALUES 200-300M2/SEC2 AND 0-1KM EHI OF 3-3.5. THERE
STILL APPEARS TO BE POTENTIAL FOR A STRONG TORNADO...AS SIGNIFICANT
TORNADO PARAMETER VALUES OF 3-4 WERE NOTED. IN FACT...HAVE NOT
SEEN SIGNIFICANT TORNADO PARAMETERS THIS HIGH SINCE AUGUST 18 2005.

LATE EVENING INTO THE OVERNIGHT...FOCUS FOR SEVERE WEATHER SHIFTS
FURTHER EAST AND SOUTH OF THE FORECAST AREA...AS COLD FRONT PUSHING
EASTWARD EXPECTED TO SCOUR OUT HIGHEST INSTABILITY. THIS WAS
CORROBORATED BY SREF CALIBRATED THUNDERSTORM PROBABILITY...ALONG WITH
SREF PROBABILITIES OF MEASURABLE QPF.

MONDAY THROUGH WEDNESDAY...LINGERED RAIN CHANCES IN SOUTHERN MOST
SECTIONS OF THE FORECAST AREA MONDAY AND MONDAY NIGHT...BUT THESE
STILL MAY NEED TO BE TRIMMED...SHOULD STRONG DRYING SIGNAL ASSOCIATED
WITH BUILDING SURFACE HIGH PRESSURE REMAIN CONSISTENT. OTHERWISE...
DRY WEATHER EXPECTED TO BE THE RULE UNDER THE INFLUENCE OF HIGH
PRESSURE AT SURFACE AND ALOFT.

.LONG TERM...THURSDAY THROUGH SUNDAY

PRIMARY FORECAST CONCERNS IN THE EXTENDED OUTLOOK WERE ON NEXT RAIN
CHANCES. CONFIDENCE CONTINUES TO GROW WITH RESPECT TO RAIN
PROBABILITIES...SINCE DETERMINISTIC GFS AND ECMWF HAVE INDICATED A
CONSISTENT SIGNAL THAT UPPER LEVEL AND SURFACE WAVE SHOULD IMPACT THE
FORECAST AREA BETWEEN THURSDAY NIGHT AND SATURDAY.

IN FACT...ROBUST RETURN OF SOUTHERLY FLOW INTO WARM FRONT FORECAST BY
MODELS COULD POSE A THREAT OF SEVERE WEATHER LATE IN THE WEEK PER SPC
DAY 4-8 OUTLOOK...ALONG WITH POTENTIAL FOR A WIDESPREAD RAIN EVENT.
AT THIS TIME...NO CHANGES WERE MADE TO THIS PORTION OF THE EXTENDED
OUTLOOK...ALTHOUGH RAIN CHANCES MAY WARRANT AN UPWARD TREND SHOULD
FORCING SIGNALS REMAIN CONSISTENT.

&&

.AVIATION...
SCT SHRA/TS WILL DEVELOP THIS AFT/EVENING AHEAD OF AN APPROACHING
COLD FRONT. MVFR/IFR CEILING AHEAD OF THE FRONT WERE LIFTING/ERODING
EARLY THIS AFTERNOON AS THE FRONT APPROACHES AND MIXING OCCURS...PER
RUC BUFKIT SOUNDINGS. GOOD INSTABILITY AHEAD OF THE FRONT...ALONG
WITH SOME SPEED/DIRECTIONAL WIND SHEAR...COULD LEAD TO SEVERE
STORMS...WITH HAIL/DAMAGING WIND GUSTS. DUE TO UNCERTAINTY IN
WHERE/WHEN FOR THE TS...WILL LEAVE AS VICINITY MENTION IN THE TAFS
FOR NOW...AND WILL REFINE AS DEVELOPMENT/TRENDS ALLOW.

THE FRONT LOOKS TO PUSH EAST OF THE KRST/KLSE BETWEEN 06-09Z.
CEILINGS SHOULD SCATTER OUT POST FRONT...BUT SOME THREAT OF WRAP
AROUND CLOUDS AROUND A LOW TO THE NORTH...SINKING SOUTH ACROSS THE
TAF SITES FOR MONDAY. NOT CONFIDENT IN THIS SCENARIO...BUT COLD AIR
AND STEEP LOW LEVEL LAPSE RATES SHOULD LEAD TO SOME SCT/BKN CU
DEVELOPING FOR MON AFTERNOON REGARDLESS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM....THOMPSON
AVIATION...........RIECK
Hazardous weather outlook, May 25, 11:55 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1155 AM CDT SUN MAY 25 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1155 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE THREAT FOR SEVERE WEATHER CONTINUES FOR LATE THIS AFTERNOON INTO
THIS EVENING...WITH THE MAIN THREAT TIME CURRENTLY LOOKING TO BE
FROM 3 TO 9 PM. LARGE HAIL WILL BE THE MAIN THREAT...WITH DAMAGING
WINDS AND TORNADOES ALSO POSSIBLE.

THE CLOUD COVER WILL GRADUALLY THIN AND LIFT IN PLACES ACROSS THE
REGION...ALLOWING FOR SOME INSTABILITY TO DEVELOP. AS A COLD FRONT
SWEEPS IN FROM THE WEST...IT WILL TAP INTO THIS UNSTABLE AIRMASS...
ALONG WITH VERY FAVORABLE WIND PROFILES...TO PRODUCE THUNDERSTORMS...
SOME OF WHICH WILL LIKELY BECOME SEVERE.

THE FRONT WILL EXIT EAST AND SOUTH BY LATE THIS EVENING...TAKING THE
THUNDERSTORMS...AND SEVERE THREAT...WITH IT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CHANCE OF THUNDERSTORMS WILL LINGER OVER NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN ON MONDAY. WITH THE FRONT...DEEPER MOISTURE
AND MORE UNSTABLE AIRMASS SOUTH OF THE AREA...ANY STORMS ON MONDAY
ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL CHANCES OF THUNDERSTORMS
SPREADS INTO THE AREA FOR THURSDAY NIGHT INTO SATURDAY. IT APPEARS
THERE MAY BE A THREAT FOR SEVERE STORMS ON FRIDAY...BUT THIS
REMAINS FAR FROM CERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUP ACTIVATION IS PROBABLE FOR LATER THIS AFTERNOON
AND EVENING. THE MAIN THREAT TIME LOOKS TO BE BETWEEN 3 PM AND 9
PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK

In the hours before

Local storm report, May 25, 8:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     6 S THORP               44.87N 90.80W
05/25/2008                   CLARK              WI   LAW ENFORCEMENT

            BARN AND POWER LINES BLOWN DOWN.

&&

SHEA
Local storm report, May 25, 8:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
848 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     FLOOD            3 SW STRAWBERRY POINT   42.65N 91.58W
05/25/2008                   CLAYTON            IA   LAW ENFORCEMENT

            STANDING WATER REPORTED IN EXTREME SOUTHWEST PART OF
            COUNTY...NEAR OTHER COUNTY LINES...ALONG 400TH STREET.

&&

SHEA
Local storm report, May 25, 9:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
905 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             HAZEL GREEN             42.53N 90.44W
05/25/2008  E1.00 INCH       GRANT              WI   EMERGENCY MNGR

            REPORTED JUST SOUTHEAST OF HAZEL GREEN IN GRANT COUNTY.
            RELAY FROM FIRE DEPARTMENT.

&&

SHEA
Local storm report, May 25, 9:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             MARBLE ROCK             42.96N 92.87W
05/25/2008  E0.75 INCH       FLOYD              IA   CO-OP OBSERVER

0437 PM     HAIL             MARBLE ROCK             42.96N 92.87W
05/25/2008  E0.50 INCH       FLOYD              IA   TRAINED SPOTTER

            HALF INCH DIAMETER SIZED HAIL REPORTED.

0501 PM     HAIL             3 W CHARLES CITY        43.07N 92.73W
05/25/2008  E1.00 INCH       FLOYD              IA   TRAINED SPOTTER

0516 PM     HAIL             NASHUA                  42.95N 92.54W
05/25/2008  E0.88 INCH       CHICKASAW          IA   LAW ENFORCEMENT

0532 PM     HAIL             NEW HAMPTON             43.06N 92.31W
05/25/2008  E0.25 INCH       CHICKASAW          IA   LAW ENFORCEMENT

0644 PM     HAIL             3 E STANLEY             42.64N 91.75W
05/25/2008  E1.75 INCH       BUCHANAN           IA   LAW ENFORCEMENT

0655 PM     HAIL             6 ESE STRAWBERRY POINT  42.65N 91.43W
05/25/2008  E0.75 INCH       CLAYTON            IA   FIRE DEPT/RESCUE

            REPORTED NEAR EDGEWOOD BY TRAINED SPOTTERS.

0700 PM     HAIL             STRAWBERRY POINT        42.68N 91.54W
05/25/2008  E0.88 INCH       CLAYTON            IA   LAW ENFORCEMENT

0711 PM     HAIL             6 ESE STRAWBERRY POINT  42.65N 91.43W
05/25/2008  E0.75 INCH       CLAYTON            IA   FIRE DEPT/RESCUE

            HAIL CONTINUES TO FALL IN EDGEWOOD.

0714 PM     HAIL             6 ESE STRAWBERRY POINT  42.65N 91.43W
05/25/2008  E1.00 INCH       CLAYTON            IA   FIRE DEPT/RESCUE

            HAIL UP TO QUARTERS NOW AT EDGEWOOD WITH 50 MPH WINDS.

0747 PM     TSTM WND GST     LANCASTER               42.85N 90.71W
05/25/2008  E55.00 MPH       GRANT              WI   FIRE DEPT/RESCUE

0750 PM     TSTM WND DMG     5 E LUBLIN              45.08N 90.62W
05/25/2008                   TAYLOR             WI   LAW ENFORCEMENT

            ROOF BLOWN OFF BARN AT HIGHWAY 64 AND COUNTY ROAD T.
            LANDED ON ROAD.

0806 PM     FUNNEL CLOUD     THORP                   44.96N 90.80W
05/25/2008                   CLARK              WI   LAW ENFORCEMENT

            POSSIBLE FUNNEL CLOUD HIGHWAY 29 AT EXIT 108.

0815 PM     TSTM WND GST     MEDFORD                 45.14N 90.35W
05/25/2008  M55.00 MPH       TAYLOR             WI   AWOS

0819 PM     HAIL             2 S ABBOTSFORD          44.92N 90.32W
05/25/2008  E0.75 INCH       CLARK              WI   BROADCAST MEDIA

            PENNY SIZED HAIL REPORTED IN COLBY COURTESY OF WAOW
            TELEVISION.

0819 PM     HEAVY RAIN       OELWEIN                 42.68N 91.91W
05/25/2008  M0.00 INCH       FAYETTE            IA   FIRE DEPT/RESCUE

            3.50 SO FAR TODAY.

0820 PM     TSTM WND DMG     6 S THORP               44.87N 90.80W
05/25/2008                   CLARK              WI   LAW ENFORCEMENT

            BARN AND POWER LINES BLOWN DOWN.

0824 PM     TSTM WND GST     4 NW NEILLSVILLE        44.60N 90.65W
05/25/2008  M42.00 MPH       CLARK              WI   AMATEUR RADIO

            MEASURED WIND GUST AT THE HIGHLANDS NORTHWEST OF
            NEILLSVILLE.

0832 PM     HAIL             MONDOVI                 44.57N 91.67W
05/25/2008  E0.75 INCH       BUFFALO            WI   PUBLIC

0847 PM     FLOOD            3 SW STRAWBERRY POINT   42.65N 91.58W
05/25/2008                   CLAYTON            IA   LAW ENFORCEMENT

            STANDING WATER REPORTED IN EXTREME SOUTHWEST PART OF
            COUNTY...NEAR OTHER COUNTY LINES...ALONG 400TH STREET.

0903 PM     HAIL             HAZEL GREEN             42.53N 90.44W
05/25/2008  E1.00 INCH       GRANT              WI   EMERGENCY MNGR

            REPORTED JUST SOUTHEAST OF HAZEL GREEN IN GRANT COUNTY.
            RELAY FROM FIRE DEPARTMENT.

&&

BOYNE
Local storm report, May 25, 9:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     FLOOD            6 ESE STRAWBERRY POINT  42.65N 91.43W
05/25/2008                   CLAYTON            IA   LAW ENFORCEMENT

            WATER GOING OVER SECTIONS OF HIGHWAYS 410 AND 3 IN
            SOUTHERN END OF COUNTY...INCLUDING AROUND EDGEWOOD.

&&

SHEA
Local storm report, May 25, 9:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             2 S MERRILLAN           44.42N 90.84W
05/25/2008  E1.00 INCH       JACKSON            WI   TRAINED SPOTTER

0921 PM     HAIL             HATFIELD                44.42N 90.73W
05/25/2008  E0.75 INCH       JACKSON            WI   LAW ENFORCEMENT

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:08 PM CDTSevere Thunderstorm WarningARXClark, Taylor82 min
May 25, 7:22 PM CDTSevere Thunderstorm WarningARXGrant68 min
May 25, 8:26 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau22 min
May 25, 9:10 PM CDTSevere Thunderstorm WarningARXClark, Jackson35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.